MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 7F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT BASIC KIT; CATHETER INTRODUCER

BARD ACCESS SYSTEMS 7F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT BASIC KIT; CATHETER INTRODUCER
Catalog Number 0601170
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rezh1523 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 03/16/2016 - bas engineers found additional guidewire returned for evaluation.The guidewire is intact at both ends and blood residue is evident.The guidewire is kinked in two places.It is stretched and a segment of the wrapping is missing.On 03/18/2016 - based on the original event, the patient had pain and there are risks of injury to the vein and of loss of part of the guidewire in the patient.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and appears to be use related.The implicated and returned product was a needle and guidewire from a 7 fr ptfe introducer kit.The needle had blood residue on the distal end of the needle.The outer wire had slid off the central core wire, exposing approximately 8.5 cm of central core wire.A kink was observed 39.7 cm from the proximal end of the guidewire.Functional testing was performed by threading the guidewire through the proximal end of the needle.The guidewire caught at the kink previously observed, however was able to be fully threaded through the guidewire.Microscopic examination of the needle showed a metallic gleam on the top of the needle bevel.The location and surface characteristics of the damage is consistent with wear from a guidewire.The location of the damage on the guidewire indicates the guidewire was threaded through proximal end first, and then was retracted against the needle, shearing the outer portion of the guidewire, causing it to fray.The instructions for use caution: ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and guidewire as a unit to help prevent the needle from damaging or shearing the guidewire.¿.

Brand Name
7F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT BASIC KIT
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5552871
Report Number3006260740-2016-00150
Device Sequence Number356810
Product Code DYB
UDI-Device Identifier00801741038327
UDI-Public(01)00801741038327(17)200828(10)REZH1523
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K860432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number0601170
Device Lot NumberREZH1523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1